Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 214, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 21, 2021, 8:30 PM PDT. It took effect at Sep 22, 2021, 5:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 8:30 PM PDT (03:30 UTC)
- In effect from
- Sep 22, 2021, 5:00 AM PDT
- Expired
- Sep 22, 2021, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
833 WHUS76 KMTR 220330 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 830 PM PDT Tue Sep 21 2021 PZZ530-221130- /O.NEW.KMTR.SC.Y.0214.210922T1200Z-210923T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 830 PM PDT Tue Sep 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 5 AM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
4 follow-up statements
913 WHUS76 KMTR 221013 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 313 AM PDT Wed Sep 22 2021 PZZ530-221815- /O.CON.KMTR.SC.Y.0214.210922T1200Z-210923T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 313 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected.. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
498 WHUS76 KMTR 221536 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 836 AM PDT Wed Sep 22 2021 PZZ570-222345- /O.EXB.KMTR.SC.Y.0214.210922T2200Z-210923T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 836 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-222345- /O.CON.KMTR.SC.Y.0214.000000T0000Z-210923T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 836 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
524 WHUS76 KMTR 222120 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 220 PM PDT Wed Sep 22 2021 PZZ570-230400- /O.CON.KMTR.SC.Y.0214.210922T2200Z-210923T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 220 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-230400- /O.CON.KMTR.SC.Y.0214.000000T0000Z-210923T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 220 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
494 WHUS76 KMTR 230418 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 918 PM PDT Wed Sep 22 2021 PZZ530-570-230530- /O.EXP.KMTR.SC.Y.0214.000000T0000Z-210923T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- Waters from Point Arena to Point Reyes 10-60 NM- 918 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 4:41 PM PDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 21, 4:41 PM PDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
441 PM PDT Tue Sep 21 2021
.SYNOPSIS...Warm temperatures continue across the region late this
afternoon and evening. Cooling will develop along the immediate
coast this evening as a southerly surge of stratus pushes south
to north from Big Sur to the Golden Gate overnight into Wednesday
morning. This will lead to much cooler temperatures, especially
near the coast on Wednesday. The cooling trend will be brief as
high pressure rebuilds Thursday with another warming and drying
trend that should last into the weekend.
&&
.DISCUSSION...as of 2:24 PM PDT Tuesday...Downtown SF hit 83
degrees around midday. The warmest day in the City so far this
year was 84 on August 28th. West winds have returned to the Golden
Gate so warming may be done along the coast. Offshore gradients
continue to hold tight regionwide with 1 mb offshore SFO to Sac
and still about 7 mb SFO-WMC. Thus continued warm, dry and breezy
for the interior this afternoon and evening.
Relief from the heat will come in two forms. First we are watching
a fog bank that was down along the SLO county line this morning
that is already racing northward and about to wrap around Pt Sur.
This southerly surge of stratus and fog should slam into Santa
Cruz as early as this evening bringing rapid cooling to the north
side of Monterey Bay before the fog bank snakes into Salinas
later this evening. Expect the shallow fog bank to rapidly spread
northward along the San Mateo coast and pushing through the Golden
Gate sometime before midnight and then spreading cool marine air
into the North Bay valleys by morning. These shallow stratus
returns are often associated with very dense fog, mainly impacting
mariners but also the Highway 1 corridor. Its these setups that
allow the spires of the Golden Gate to poke through shallow fog
bank.
As the surge of stratus pushes into the bay Weds morning a well
defined shortwave trough will be pushing over southern Oregon.
This will help to deepen the marine layer and enhance onshore
winds leading to a noted cooling trend for Weds. Coastal areas
could cool by as much as 20 degrees with 5-10 degrees of cooling
inland.
That shortwave will push into the Great Basin Weds night into
Thursday setting up another favorable offshore wind pattern as we
get into Thursday. Expect another push of dry north winds down the
Sac Valley on Thursday, spreading over the Napa hills during the
day. This north wind event looks light in terms of wind strength
but unlike the last event humidity values will be low/dry at the
start of the northeast winds early Thursday morning. At this time
in coordination with neighboring offices no Fire Wx Watches have
been posted due to expected weak strength of the winds. The
pattern will be favorable once again for another hot day with
temperatures warming well into the upper 80s and 90s once again
under favorable offshore/downslope ideal adiabatic compression
wind pattern...driving warm temps all the way to the coast.
Will have to monitor closely as northeast winds may strengthen
briefly on Thursday night, especially for the Napa hills when
gusts in the 30 mph range in combination with a very low humidity
airmass could create near critical fire weather conditions
especially after several days of hot temps on top of drought
stressed fuels.
It does look like the pattern gets less amplified by Friday
afternoon with zonal flow aloft as high pressure sits offshore.
This will keep temperatures near or slightly above normal through
the weekend with continued dry weather pattern.
Long range does portend a trough into the Pacific NW by late month
by no clear signs for driving wet cold fronts into the Bay Area at
this time.
&&
.AVIATION...as of 4:41 PM PDT Tuesday...For the 00z TAFs. VFR
conditions continuing this evening, smoky/hazy conditions will
continue as well. Expect some slant range visibility reductions
through the period. Southerly winds working northward along the
southern and central California coast will bring the return of low
clouds and/or fog to the Monterey Bay terminals tonight into
Wednesday morning. Lesser chance of occurrence, yet also lower
confidence on timing and impact, across the Bay Area terminals.
Vicinity of KSFO...VFR, smoke aloft creating some slant range
visibility reductions. Low confidence BKN/OVC ceilings moving
over KSFO tonight, yet greater possibility over KOAK early
Wednesday morning.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR, smoky/hazy condition aloft. Onshore winds
this evening. Southerly surge likely to bring low clouds and/or
fog back to the coast late this evening and into Wednesday
morning.
&&
.MARINE...as of 12:58 PM PDT Tuesday...Light to locally moderate
winds through midweek. Northwest winds will then increase over
the outer waters Thursday morning. Mixed seas continue with a
moderate period northwest swell and southerly swell. A longer
period northwest swell will arrive midweek.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: RWW
AVIATION: Canepa
MARINE: RGass
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.